• Ruth Ruth
    September 18, 2008
    My Dr. has me taking 50mg of Trazodone every night. Is this to often?
    Ruth Ruth
    September 18, 2008

FROM OUR EXPERTS

  • Dr. Diana L Walcutt
    Health Guide
    September 18, 2008
    Dr. Diana L Walcutt
    Health Guide
    September 18, 2008

    Hi Ruth:

     

    I agree with Dr. Fee. Here's some info on dosages that should help calm your concern:

     

    Usual Adult Dosage: An initial dose of 150 mg/day in divided doses is suggested. The dose may be increased by 50 mg/day every three to four days. The maximum dose for outpatients usually should not exceed 400 mg/day in divided doses. Inpatients (i.e., more severely depressed patients) may be given up to but not in excess of 600 mg/day in divided doses.

     

    I hope this helps,

    Dr. Diana Walcutt

     

    *Dr. Walcutt is a Psychologist. Dr. Walcutt's answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.


FROM OUR COMMUNITY

  • gizmowagner September 25, 2008
    gizmowagner
    September 25, 2008

    Ruth,

     

    50mg of Trazodone is a very small dosage.  I am presently on 250 mg at night, which I see from your question is also when you take yours.  Trazodone is an anti-depressant with several useful side-effects.  Your prescription probably came with a sticker or wording saying "May cause drowsiness" or something similar.  I have sleep apnea, so I have additional issues to cause my sleep issues.  As long as the 50 mg dosage is allowing you 6-7 hours of restful sleep, you're good to go for approximately 4-6 months. Then, if your doctor hasn't brought it up, ask if it's safe for you to remain on it (some physicians like 'rotating' drugs so you don't develop an imminuty to them). If the 50 mg dosage isn't allowing you that much sleep, contact your doctor immediately and let him/her know; presuming you're healthy otherwise, your doctor should be amenable to increasing your dosage, or linking the Trazodone with another drug (I also take a 50mg Amitriptylin with mine).

     

    Short and sweet of it all? All other indicators being positive, happy sleeping!

    READ MORE
    • Mack M
      October 18, 2009
      Mack M
      October 18, 2009

      Hi Ruth  maybe  you  can  help  me. about 15 years  ago  I  had a breakdown, Clinical depression, anxiety, panic  attacks, and  was  put  on Prozac ( settled down at 20mg in  the  A.M.  and  Trazodone 50mg   at night. all  worked  GREAT  and  Quickly. 8  years   ago  I met a  new  lady we married   and  I   and  wanted  to  have  a  sexual relationship, and  was having erectile dis function  from 2  antidepressants   so  I   quit  taking  Trazodone.

      lately a   couple  of  years  now  the  Prozac doesnt  seem  to  be   enough  to  quiet  the  mood   swings and  I  want   to  start  again  on  Trazodone but  I  live  in  Mexico  now   and  it's  NOT  available here.

      Do  you  know  what   would  be  SAFE   to   combine   with   the  Prozac other  than  trazodone.   The  Drs  here   are   also  not   the  best   and   your  knowledge  is  likely  better .

       

      Thanks  Mac

       

      READ MORE
  • Hi Ruth,

     

    I am not a physician, but I work with many, many clients who take Trazodone.  It is meant to be taken daily in order for it to work properly.  You can read about Trazodone here.  If you have concerns about taking Trazodone, please don't be shy to bring them up with your physician.  If your doctor is not able/willing to take the time to listen to your concerns and address them, then it might be time to find a new doctor.

     

    You may also be interested in reading about insomnia and good sleep hygiene tips!

     

    Regards,

     

    Jennifer L. Fee, Psy.D.

    The Stress Masters


    *Jennifer Fee, Psy.D. is a Psychologist, not a Psychiatrist. Psychiatrists prescribe medications, Psychologists study them, but the majority of Psychologists are not authorized to prescribe meds. or give you specific advice about them. Dr. Fee's answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.

     

     

    READ MORE
  • bestway January 26, 2010
    bestway
    January 26, 2010

    what is the differance between diclofenac and trazodone

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.